Do Minkowski averages get progressively more convex?

Matthieu Fradelizi, Mokshay Madiman, Arnaud Marsiglietti, Artem Zvavitch

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


Let us define, for a compact set A⊂Rn, the Minkowski averages of A: We study the monotonicity of the convergence of A(k) towards the convex hull of A, when considering the Hausdorff distance, the volume deficit and a non-convexity index of Schneider as measures of convergence. For the volume deficit, we show that monotonicity fails in general, thus disproving a conjecture of Bobkov, Madiman and Wang. For Schneider's non-convexity index, we prove that a strong form of monotonicity holds, and for the Hausdorff distance, we establish that the sequence is eventually nonincreasing.

Original languageEnglish (US)
Pages (from-to)185-189
Number of pages5
JournalComptes Rendus Mathematique
Issue number2
StatePublished - Feb 1 2016

Bibliographical note

Publisher Copyright:
© 2015 Académie des sciences.


Dive into the research topics of 'Do Minkowski averages get progressively more convex?'. Together they form a unique fingerprint.

Cite this